MAUDE Adverse Event Report: TERUMO CARDIOVACULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVACULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 76810
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Hepatitis (1897)
Date of Event 12/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is directly related to medwatch 1212122-2019-00002, same event.(b)(4).The device history record (dhr) was reviewed and no issues were noted related to this complaint.The certificate of conformance (coc) was reviewed and the component was deemed conforming by the supplier.It was noted by the customer that the flow through the filter as the time of the incident was over 500 ml/min.The flow through the filter was noted as 30% greater than the recommended 350 ml/min as stated in the instructions for use.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.(b)(4).
 
Event or Problem Description
The customer reported that the leukocyte filter burst within minutes of the initiating its use.The perfusionist (user of the device) was exposed to infectious blood when it got into the users' right eye.The user was wearing gloves, no protective gown or eye protection was utilized.The user went to the emergency room and was started on antiviral medication.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVACULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key8232533
Report Number1212122-2019-00003
Device Sequence Number950518
Product Code OEZ
UDI-Device Identifier00699753509054
UDI-Public(01)00699753509054
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number76810
Device Lot NumberWM01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2018
Initial Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;